Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Extreme burning sensation in gums and below tongue. Took medicines but no result. Losing weight. Advise?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
What can be wrong? My symptoms, for about 2 months - getting worse is extreme burning sensation in mouth. At first it was my gums, but has become throughout the mouth, including the tongue and especially below the tongue, the soft material that holds the tongue under it. My M.D. tried anti-fungal med which didn't work at all, then swish and swallow med - Nystatin Suspension - which at first had no effect, but now burns when I use it. I have very good teeth which m DDS says are unusually good and clean. Please help - I am finding I have lost my appetite and am losing more and more weight - down to 96 lbs, from 106 lbs.
Posted Tue, 22 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer:
local oral examination and treatment accordingly

Detailed Answer:

Welcome to health care magic.
The excessive burning sensation in the mouth indicates mucositis.
Mucositis can be due to bacterial, viral or fungal infection or it can be due to deficiency of B-complex group of vitamins.
You should get examined by a local physician who will be able to differentiate whether it is an infection or a deficiency state.
In deficiency state topical antimicrobial and antiseptic solutions are quite helpful.
If likely due to vitamin deficiency state then multivitamin supplement will be helpful.
I hope the advise will be helpful for you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor